By Babs317 Latest Reply 2013-03-05 04:55:29 -0600
Started 2013-03-02 08:01:51 -0600

I'm new to insulin and I've noticed a change in my hair. Just one portion starting at the crown has become stringy, almost wet looking, even immediately after washing/drying. I don't know if this is a result of insulin, or menopause or a combination of the two. I've tried researching but have not found anything helpful. Has anyone else noticed something similar? Note: I'm on a one shot a day insulin regime, levemir. Thank you!

8 replies

keyla1101 2013-03-04 17:01:54 -0600 Report

been diabetic for 25 years and im now 31…have type 1..sadly because of the prolonged insulin today im bald and have to wear wigs my doc says its the insulin.

sherifawson 2013-03-03 16:46:35 -0600 Report

I don't know if it's insulin, the unhealthy balance of the body, or age. My hair was thick and curly. Now it's thin, dull, and straight and it won't grow past shoulder length.

I accepted it as part of diabetes or aging. It started long before menopause. After trying this and that supplement that don't work I finally got some human hair clip in extensions, had my hair dresser dye them to match my color, and ta da! A full head of hair, any length I want.

Nobody knows when I have them in. When I tell people they're shocked. You do what you have to do.

RebC 2013-03-02 12:35:59 -0600 Report

Yep, it happened to me. I had nice curly hair until I was put on insulin. Now it's pretty straight, even when it gets wet. Your body will adjust some, but I would look for different hair products that work with the new you.

Babs317 2013-03-02 17:06:52 -0600 Report

Thanks, that's what I have been doing, trying different shampoo/conditioner combinations…hopefully I'll find the right one.

manapua72 2013-03-02 12:31:55 -0600 Report

I've never heard of insulin causing any issues with hair … I've been on insulin for over a year now … Was on two types , though just one now Novolog … You should ask your doctor , what side effects insulin might have … One I do know of is possible weight gain …I really don't think it's the insulin … I know a lot of insulin users and none have had hair issues … Yet each diabetic is different so who knows … Repeat when you get a chance ask your doctor …

Next Discussion: I'm so sick! »